i was taking 2 bars a day and i just stopped cold turkey and not by choice. Im having the worst anxiety ive ever had and dizziness shortness of breath i cant sleep i am having alot of withdrawl symptoms . i am scared i might have a seizure. is there anything i can possibly do too prevent that.
Did your doc just cut you off? You should have been tapered off of it. Sometimes taking an antihistamine like benadryl will calm anxiety. I would say if you feel too bad, go to the er, a seizure is a possibility.
no i just stopped because my purse was stolen and my entire prescription was stolen as well. after feeling the way im feeling im stopping entirely not going back to Xanax. i have some Benadryl ill take some of that hopefully it will help this none stop anxiety if not ima drive to the e.r. Thanks...
Hey! Slow down there. Doing what you are doing without doctor supervision is not that safe, especially if you have been on Xanax for a long time (it is addicting). Here is the short version:
Serious side effects:
depressed mood, thoughts of suicide or hurting yourself, unusual risk-taking behavior, decreased inhibitions, no fear of danger;
confusion, hyperactivity, agitation, hostility, hallucinations;
feeling like you might pass out;
urinating less than usual or not at all;
chest pain, pounding heartbeats or fluttering in your chest;
uncontrolled muscle movements, tremor, seizure (convulsions); or
jaundice (yellowing of the skin or eyes).
Less serious Xanax side effects may include:
drowsiness, dizziness, feeling tired or irritable;
blurred vision, headache, memory problems, trouble concentrating;
sleep problems (insomnia);
swelling in your hands or feet;
muscle weakness, lack of balance or coordination, slurred speech;
upset stomach, nausea, vomiting, constipation, diarrhea;
increased sweating, dry mouth, stuffy nose; or
appetite or weight changes, loss of interest in sex.
This is not a complete list of side effects and others may occur.
Call your doctor now, or go to an emergency room. Depending on how much and how long, you could be in serious trouble.
Yes. Keep taking Xanax and then follow the recommendations of the Ashton Manual which can be found at benzo.org.uk.
This is the only real safe way to withdraw from benzos. It involves slowly reducing and replacing the Xanax with a long half life benzo like diazepam. Medazepam and prazepam would work just as well but diazepam is the good Professor's choice and she is the world's foremost expert on all matters benzo.
DO NOT ATTEMPT TO STP ANY FASTER THAN ASHTON ADVISES!
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.